Alabama, 2012Damaging Winds in Alabama, July 10, 2012
July 10, 2012 · NWS BMX · 28 events in 10 counties and zones
On Tuesday, July 10, convection developed across central Alabama as a result of two focus mechanisms. A weak upper level low over the lower Mississippi River Valley aided in seabreeze convection that moved northward into the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On Tuesday, July 10, convection developed across central Alabama as a result of two focus mechanisms. A weak upper level low over the lower Mississippi River Valley aided in seabreeze convection that moved northward into the area. In addition, convection developed south of a stalled front across Tennessee and moved southward into the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 2:51 PM CST, 1 minute earlier.
Area forecast discussion, Jul 10, 2:51 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT TUE JUL 10 2012
.DISCUSSION...
NO SIGNIFICANT CHANGES TODAY WITH THE SYNOPTIC SETUP...WITH AN UPPER
LEVEL RIDGE ACROSS THE WESTERN CONUS AND A BROAD TROUGH OVER THE
EASTERN CONUS. WEAK UPPER LEVEL LOW IS CENTERED TO OUR WEST OVER THE
LOWER MISSISSIPPI RIVER VALLEY. STATIONARY FRONT REMAINS DRAPED WEST
TO EAST ACROSS THE TENNESSEE VALLEY. DEWPOINTS DROP QUICKLY FROM THE
60S AND 70S IN TENNESSEE TO LOWER 50S ALONG THE INDIANA/KENTUCKY
BORDER. UPPER LOW HAS AIDED SEA BREEZE CONVECTION DEVELOPMENT ACROSS
SOUTH ALABAMA AND MISSISSIPPI. THIS LINE OF STORMS IS MOVING
NORTH...AND WILL LIKELY AFFECT THE TCL-BHM METRO AREAS DURING RUSH
HOUR. IN ADDITION...CONVECTION DEVELOPING SOUTH OF THE STATIONARY
FRONT HAS DEVELOPED ACROSS NORTH ALABAMA. THIS SCATTERED ACTIVITY
WILL CONTINUE TO DEVELOP SOUTHWARD INTO PORTIONS OF NORTH CENTRAL
ALABAMA.
A GENERAL DECREASE IN ACTIVITY IS EXPECTED WITH LOSS OF DAYTIME
HEATING...BUT THE MORE SYNOPTICALLY DRIVEN ACTIVITY FROM THE SOUTH
WILL CONTINUE...MUCH LIKE MONDAY NIGHT. IMPULSES ASSOCIATED WITH THE
UPPER LOW TO OUR WEST WILL CONTINUE TO ROTATE OVER THE AREA THROUGH
THE END OF THE WEEK. THIS WILL KEEP ABOVE NORMAL POPS IN THE
FORECAST EACH PERIOD. MODELS CONTINUE TO SUGGEST THE UPPER TROUGH
AXIS AND FRONT WILL REMAIN NORTH OF THE AREA...BUT SAG CLOSE ENOUGH
TO MAINTAIN ELEVATED POPS. QPF THROUGH THE END OF THE WEEK WILL
RANGE FROM 1.5 INCHES IN THE FAR SOUTHEAST TO 4.0 INCHES IN THE
EXTREME NORTHWEST. MOST OF THE RAIN WILL BE CONVECTIVE...SO THESE
AMOUNTS ARE AREA AVERAGES...AND SOME LOCATIONS WILL SEE MORE THAN
OTHERS. ANY RAIN IS BENEFICIAL AT THIS POINT GIVEN THE CURRENT
DROUGHT CONDITIONS.
THE UPPER LOW WILL REMAIN TO OUR WEST THROUGH THE END OF THE WEEK.
IT WILL BE PICKED UP BY A SHORT WAVE TROUGH CROSSING THE NORTHERN
CONUS...ALLOWING UPPER LEVEL RIDGING TO BUILD WESTWARD FROM THE
ATLANTIC INTO THE SOUTHEASTERN US. THE RAIN AND CLOUD COOLED TEMPS
OF MID WEEK WILL RISE BACK INTO THE LOWER 90S...AND POPS WILL BE
BACK TO THE MORE SEASONAL DIURNAL CONVECTION FOR THE BEGINNING OF
NEXT WEEK.
14
&&
.AVIATION...
18Z TAF DISCUSSION
GENERALLY VFR CONDITIONS OUTSIDE OF CONVECTION THIS AFTERNOON AND
POSSIBLE FOG AND MVFR CEILINGS AROUND SUNRISE TOMORROW MORNING.
FRONTAL BOUNDARY NORTH OF THE TERMINALS AND SEA BREEZE BOUNDARY TO
THE SOUTH WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE TERMINALS THIS AFTERNOON. FOG AND MVFR CEILINGS BE POSSIBLE LATER
TONIGHT BUT WILL DEPEND ON WHERE RAINFALL OCCURS THIS AFTERNOON
AND EVENING. WILL MONITOR TRENDS AND AMEND TAFS AS NEEDED.
MA
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 73 89 71 86 72 / 70 70 50 60 40
ANNISTON 72 89 70 88 71 / 70 60 40 60 40
BIRMINGHAM 74 89 73 88 74 / 70 70 50 60 40
TUSCALOOSA 73 91 74 91 74 / 60 70 60 60 40
CALERA 72 89 72 88 72 / 60 60 40 60 40
AUBURN 73 89 71 89 71 / 60 50 40 60 40
MONTGOMERY 72 91 72 91 73 / 50 50 40 60 40
TROY 71 91 70 90 71 / 50 50 40 60 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 11:32 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT TUE JUL 10 2012
ALZ011>015-017>050-111745-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1232 PM CDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAVY RAINFALL FROM THUNDERSTORMS BETWEEN 2 PM AND 10 PM COULD
CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH
POOR DRAINAGE. THIS COULD OCCUR ANYWHERE ACROSS CENTRAL ALABAMA...
BUT THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE AREAS NORTH
OF INTERSTATE 85.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAVY RAINFALL FROM THUNDERSTORMS WEDNESDAY AND THURSDAY COULD CAUSE
LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR
DRAINAGE ACROSS ALL OF CENTRAL ALABAMA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 1:46 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT TUE JUL 10 2012
ALZ040-042-044-046-049-102045-
BULLOCK AL-DALLAS AL-LOWNDES AL-MONTGOMERY AL-PIKE AL-
246 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PIKE...SOUTHERN MONTGOMERY...
LOWNDES...SOUTHEASTERN DALLAS AND WESTERN BULLOCK COUNTIES UNTIL 345
PM CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AWIN TO I65 AND AL 185 TO
LUVERNE TO 8 MILES NORTHWEST OF VICTORIA...AND MOVING NORTH AT 20
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GOSHEN...
FORT DEPOSIT...
TROY...
MOSSES...
MEADVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3164 8618 3178 8615 3179 8620 3196 8619
3196 8630 3205 8631 3205 8639 3197 8640
3196 8644 3196 8685 3204 8687 3204 8702
3234 8697 3233 8682 3231 8681 3232 8678
3230 8653 3222 8618 3205 8582 3161 8591
TIME...MOT...LOC 1946Z 189DEG 19KT 3189 8694 3186 8661
3178 8627 3165 8600
56Special weather statement, Jul 10, 1:49 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT TUE JUL 10 2012
ALZ030-031-102015-
GREENE AL-SUMTER AL-
249 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER AND CENTRAL GREENE
COUNTIES UNTIL 315 PM CDT...
AT 248 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLUFFPORT...OR 8 MILES EAST OF LIVINGSTON...MOVING
NORTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUTAW...
TISHABEE...
EPES...
BOLIGEE...
THORNHILL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3292 8812 3287 8783 3246 8797 3250 8818
TIME...MOT...LOC 1950Z 192DEG 17KT 3258 8805
56
Special weather statement, Jul 10, 2:37 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT TUE JUL 10 2012
ALZ033>035-040>046-049-102130-
AUTAUGA AL-BIBB AL-BULLOCK AL-CHILTON AL-DALLAS AL-ELMORE AL-LOWNDES
AL-MACON AL-MONTGOMERY AL-PERRY AL-PIKE AL-
337 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...EXTREME NORTHERN
PIKE...EASTERN PERRY...MONTGOMERY...WESTERN MACON...NORTHEASTERN
LOWNDES...ELMORE...NORTHEASTERN DALLAS...SOUTHERN CHILTON...
SOUTHEASTERN BIBB AND WESTERN BULLOCK COUNTIES UNTIL 430 PM CDT...
AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MARION
TO MULBERRY TO SNOWDOUN TO SHOPTON...AND MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MONTGOMERY...
PRATTVILLE...
MILLBROOK...
WETUMPKA...
MILSTEAD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3198 8589 3233 8673 3252 8732 3300 8711
3282 8656 3261 8603 3255 8588 3249 8588
3249 8580 3251 8580 3246 8568
TIME...MOT...LOC 2037Z 200DEG 24KT 3258 8718 3244 8677
3225 8629 3211 8594
56Special weather statement, Jul 10, 2:44 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT TUE JUL 10 2012
ALZ022-023-102130-
PICKENS AL-TUSCALOOSA AL-
344 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA AND EASTERN PICKENS
COUNTIES UNTIL 430 PM CDT...
AT 342 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF JENA
TO SHELTON STATE COMMUNITY COLLEGE TO LOW GAP...AND MOVING NORTHEAST
AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GORDO...
NORTHPORT...
TUSCALOOSA...
HOLT...
SHELTON STATE COMMUNITY COLLEGE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3316 8805 3352 8777 3352 8771 3340 8733
3327 8707 3322 8711 3324 8714 3320 8720
3313 8720 3313 8728 3312 8729 3301 8732
3301 8761 3309 8783 3315 8784 3312 8793
TIME...MOT...LOC 2044Z 214DEG 19KT 3321 8789 3310 8757
3298 8732
56Thunderstorm Wind, Hale
- When
- July 10, 2:52 PM CST
- Where
- Hale County, 0.58 mi W of Moundville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -87.630
Several trees and powerlines were downed, some blocking roadways.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 2:57 PM CST
- Where
- Tuscaloosa County, 1.5 mi NNE of River View
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 33.240, -87.540
Strong winds occurred along the outflow boundary of the thunderstorms.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 2:58 PM CST
- Where
- Tuscaloosa County, 1.27 mi SSE of River View
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 33.203, -87.543
A few trees were blown down on Hackberry Lane, with one tree falling on a vehicle. Winds were measured with a handheld Anemometer.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 3:03 PM CST
- Where
- Tuscaloosa County, 0.9 mi SW of Holt Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.210, -87.510
A few trees were downed on the east side of Tuscaloosa.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 3:03 PM CST
- Where
- Tuscaloosa County, 4.99 mi ESE of Samantha
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.385, -87.545
Trees were reported down blocking Highway 69 at Tierce Patton Road.
Thunderstorm Wind, Elmore
- When
- July 10, 3:08 PM CST
- Where
- Elmore County, Millbrook
- Measured
- 39 kt (45 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 32.480, -86.370
A patio cover was blown down, causing minor damage to the home and injuring the resident.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 3:08 PM CST
- Where
- Tuscaloosa County, 1.5 mi NNE of Coker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.250, -87.690
A tree was blown down, destroying a fence.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 3:13 PM CST to 3:23 PM CST
- Where
- Tuscaloosa County, 1.01 mi NE of Cottondale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.191, -87.438
Trees were blown down across many locations in Tuscaloosa county, including in and around Cottondale.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 3:14 PM CST
- Where
- Tuscaloosa County, 1.5 mi NNE of River View
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.240, -87.540
Several trees were blown down on the University of Alabama campus.
Thunderstorm Wind, Chilton
- When
- July 10, 3:27 PM CST
- Where
- Chilton County, 0.9 mi SW of Clanton Gragg Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.840, -86.630
Several trees were reported down in and around Clanton.
Thunderstorm Wind, Tuscaloosa
- When
- July 10, 3:35 PM CST
- Where
- Tuscaloosa County, 0.58 mi W of Moores Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -87.790
A few trees were blown down on Highway 171, near the Tuscaloosa and Fayette county line.
Thunderstorm Wind, Shelby
- When
- July 10, 3:49 PM CST
- Where
- Shelby County, 0.69 mi S of Helena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.290, -86.850
A tree was blown down, blocking Highway 13.
Thunderstorm Wind, Elmore
- When
- July 10, 3:54 PM CST
- Where
- Elmore County, 0.9 mi NE of Tallassee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -85.890
Trees were reported down in the Friendship community.
Thunderstorm Wind, Elmore
- When
- July 10, 4:00 PM CST
- Where
- Elmore County, 0.69 mi N of Eclectic
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.640, -86.030
A tree was blown down in Eclectic.
Thunderstorm Wind, Shelby
- When
- July 10, 4:00 PM CST
- Where
- Shelby County, Scotrock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.250, -86.820
Trees and powerlines were blown down on Independence Drive.
Thunderstorm Wind, Shelby
- When
- July 10, 4:09 PM CST
- Where
- Shelby County, Columbiana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.180, -86.600
Trees and powerlines were reported down near the Dollar General in Columbiana.
Thunderstorm Wind, Shelby
- When
- July 10, 4:20 PM CST
- Where
- Shelby County, Wilsonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.230, -86.480
A large tree was snapped at the base at the intersection of Hebb Road and County Road 61.
Thunderstorm Wind, Shelby
- When
- July 10, 4:21 PM CST
- Where
- Shelby County, 2.51 mi SW of Westover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.324, -86.581
A large tree was reported down, blocking Highway 32.
Thunderstorm Wind, Shelby
- When
- July 10, 4:27 PM CST
- Where
- Shelby County, 0.58 mi W of Argyle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.330, -86.640
A large tree was blown down on Highway 55, blocking the roadway.
Thunderstorm Wind, Talladega
- When
- July 10, 4:30 PM CST
- Where
- Talladega County, Sycamore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.250, -86.200
A tree was reported down in Sycamore.
Thunderstorm Wind, Shelby
- When
- July 10, 4:39 PM CST
- Where
- Shelby County, 1.35 mi ENE of Harpersville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.340, -86.430
Powerlines were down on vehicles in Harpersville.
Thunderstorm Wind, Talladega
- When
- July 10, 4:55 PM CST
- Where
- Talladega County, 1.34 mi ENE of Barclay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.430, -86.150
A tree was reported down on Renfroe Road and Plant Road.
Thunderstorm Wind, Lee
- When
- July 10, 4:55 PM CST
- Where
- Lee County, 1.54 mi SE of Bottle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.667, -85.448
A few trees were reported down in several locations across Lee County.
Thunderstorm Wind, Talladega
- When
- July 10, 5:00 PM CST
- Where
- Talladega County, 5.05 mi SW of Lincoln
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.560, -86.170
A few trees were reported down near Cook Springs.
Thunderstorm Wind, Calhoun
- When
- July 10, 5:02 PM CST
- Where
- Calhoun County, 0.69 mi N of Eastaboga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -86.020
A few trees were reported down blocking Fish Hatchery Road.
Thunderstorm Wind, Blount
- When
- July 10, 5:10 PM CST
- Where
- Blount County, 1.8 mi NE of Armstead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -86.550
A tree was blown down and blocking a road in Woodhaven, just east of Highway 75.
Thunderstorm Wind, Talladega
- When
- July 10, 5:10 PM CST
- Where
- Talladega County, 5.55 mi WSW of Lincoln
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.599, -86.213
A tree was blown down, blocking one lane on Interstate 20, near exit 162.
Thunderstorm Wind, St. Clair
- When
- July 10, 5:19 PM CST
- Where
- St. Clair County, 2.99 mi SSE of Springville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.730, -86.450
A tree was reported down, blocking Mountain View Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
- Flash Flood and Hail in Tennessee, July 10, 2012$1,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406594, 406595, 406593, 406597, 406598, 406599, 406600, 406602, 406606, 406607, 406608, 406612, 406611, 406609, 406610, 406613, 406617, 406615, 406614, 406622, 406616, 406618, 406619, 406620, 406621, 406624, 406627, 406626.